# SDR LQU2002F00000

- Difficulty date: December 1, 2001
- Submitted: January 3, 2002
- Operation: Air carrier
- Aircraft: N799
- Make and model: Cessna 421B
- Aircraft serial: 421B0324
- Engine: Cont GTSIO520H
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Pin
- Condition: Missing
- Location: Idler Gear
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RIGHT ENGINE RAN ROUGH AND VIBRATED BADLY IN FLIGHT, SHUT DOWN.  VISUAL INSPECTION FOUND OPEN HOLE IN BACK OF CRANKCASE.  IDLER GEAR SUPPORT PIN MISSING.  FOUND PIN ON ENGINE NACELLE FLOOR UNDER ENGINE.  NO VISUAL DAMAGE NOTED TO PIN.  ENGINE NEEDS PIN TO HOLD IDLER GEAR INSIDE OF CRANKCASE TO RUN ACCESSORIES.  PIN FALLS OUT, GEAR WAS LOOSE WITH NO SUPPORT INSIDE BACK OF CRANKCASE.
